Utah, 2021Damaging Winds in Utah, June 19, 2021
June 19, 2021 · NWS SLC · 2 events in 2 counties and zones
Isolated severe thunderstorm wind gusts occurred near Deer Creek Dam in northern Utah and near Hogan Pass in central Utah.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorm wind gusts occurred near Deer Creek Dam in northern Utah and near Hogan Pass in central Utah.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 19, 8:16 AM MST, 4 hours 44 minutes earlier.
Area forecast discussion, Jun 19, 8:16 AM MST, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
916 AM MDT Sat Jun 19 2021
.SYNOPSIS...High pressure will remain centered across the Desert
Southwest through the weekend. A weak cold front will cross
Saturday night into Sunday, bringing slightly less warm
temperatures. A strengthening southwesterly flow will follow
through the first half of the upcoming week.
&&
.DISCUSSION...High pressure remains centered over the Desert
Southwest this morning as an upper trough slides over the top of
the ridge. Utah and southwest Wyoming remain under a rather
unseasonably hot airmass with maxes again expected to run about
15F above seasonal normals over much of the area. A weak boundary
has acted as the focus for some weak convection over northern Utah
and into southwest Wyoming this morning, aided by the presence of
some mid and high level moisture. With daytime heating, anticipate
additional convection to fire over the higher terrain, focused
primarily over central and southern Utah. Gusty winds and dry
lightning will be the main threats with storms that develop given
the continued dry airmass.
The previously mentioned trough will bring a mostly dry front
across the area from north to south this evening into Sunday
morning. As a result, will see temperatures move from near record
territory to merely being quite unseasonably warm. This slight
cooling may not make it to far southern Utah by tomorrow
afternoon, so Excessive Heat Warnings will stay in effect for
another day down there.
By Monday, the ridge over the area is expected to amplify in
response to a trough approaching the Pacific coast, resulting in
increasing southerly flow through the first part of the work week.
Continued drying of the airmass will suppress the threat of
convection.
Updated the forecast earlier to increase POPs over parts of
northern Utah and southwest Wyoming this morning. No additional
updates planned.
&&
.AVIATION...KSLC...The SLC terminal will see VFR conditions
through the afternoon with some scattered clouds. West to
northwest winds will continue throughout the day before shifting
to the southeast between 03Z and 05Z.
Rest of Utah and southwest Wyoming...VFR conditions are
anticipated across the area through the valid TAF period. Showers
currently focused along a boundary over northern Utah could result
some gusty and/or erratic winds over southwest Wyoming, the Uinta
mountains, and the Uinta Basin through the late morning. Isolated
high-based convection will develop this afternoon, primarily over
central and southern Utah. Any convective activity will also have
the potential to produce gusty and erratic winds. Some reduction
in visibility due to wildfire smoke is possible at times across
portions of the forecast area, especially central and southern
Utah.
&&
.FIRE WEATHER...A number of factors will continue to produce
critical fire weather conditions across much of the area through
the weekend, and numerous Red Flag Warnings remain in effect. Most
immediate, mid level moisture which has spread across southern
and central Utah will produce another round of scattered dry
thunderstorms this afternoon and evening across much of the area
south of I-80. With a very dry airmass remaining near the surface
these storms will remain high based with little rainfall reaching
the surface. Very low RH associated with this dry airmass coupled
with westerly flow aloft mixing to the surface this afternoon will
also result in critical fire weather conditions across much of
central and southern Utah east of I-15.
A drier and more stable northwest flow will overspread the region
Sunday bringing and end to any threat for thunderstorms. However,
gusty west to northwest winds will develop Sunday afternoon and
once again result in critical fire weather conditions across most
areas east of I-15. A Red Flag Warning remains in effect through
Sunday for these areas. This northwest flow will result in a
temporary cooling trend Sunday as well.
High pressure will temporarily build across the area Monday,
before shifting east late in the day. As this high moves east
strengthening southwest flow will result in breezy to windy
conditions as early as Monday afternoon across southwest Utah,
then across the entire area Tuesday into Wednesday. This will
result in widespread critical fire weather conditions heading into
midweek.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 9 PM MDT Sunday for UTZ479>484-488-489-
493-494-496-498.
Heat Advisory until 10 PM MDT this evening for UTZ101>105.
Excessive Heat Warning until 10 PM MDT Sunday for UTZ123-124-128-
131.
Red Flag Warning until 9 PM MDT this evening for UTZ492-495.
WY...None.
&&
Traphagan/Seaman
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Jun 18, 2:29 PM MST, 22 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
329 PM MDT Fri Jun 18 2021
UTZ101>131-WYZ021-191300-
Great Salt Lake Desert and Mountains-Tooele and Rush Valleys-
Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley-
Utah Valley-Cache Valley/Utah Portion-Wasatch Back-
Bear Lake and Bear River Valley-Wasatch Mountains I-80 North-
Wasatch Mountains South of I-80-Western Uinta Mountains-
Wasatch Plateau/Book Cliffs-Western Uinta Basin-
Western Millard and Juab Counties-Eastern Juab/Millard Counties-
Central Mountains-Sanpete Valley-Sevier Valley-Castle Country-
San Rafael Swell-Southwest Utah-Lower Washington County-
Zion National Park-Southern Mountains-Upper Sevier River Valleys-
Bryce Canyon Country-South Central Utah-
Capitol Reef National Park and Vicinity-Western Canyonlands-
Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming-
329 PM MDT Fri Jun 18 2021
This Hazardous Weather Outlook is for portions of central Utah...
northern Utah...southern Utah...southwest Utah and southwest
Wyoming.
.DAY ONE...This Afternoon and Tonight
Very hot conditions will continue through this evening across
much of the region.
Critical fire weather conditions will continue due to the
combination of widely scattered high-based thunderstorms, gusty
winds and low relative humidity.
High-based thunderstorms will also bring the threat of lightning
and gusty and erratic winds to those outdoors. Rough conditions
are possible on area lakes.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Very hot conditions will continue across western and southern Utah
Saturday into Sunday.
Critical fire weather conditions will continue across much of
Utah through Sunday due to the combination of widely scattered
high-based thunderstorms, gusty winds and low relative humidity.
High-based thunderstorms will also bring the threat of lightning
and gusty and erratic winds to those outdoors through Saturday.
Rough conditions are possible on area lakes.
Another round of critical fire weather conditions is possible
Monday into Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.
For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity
For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Jun 19, 11:25 AM MST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
1225 PM MDT Sat Jun 19 2021
UTZ101-105-106-111-191900-
Salt Lake Valley UT-Utah Valley UT-
Great Salt Lake Desert and Mountains UT-Wasatch Mountains South of I-
80 UT-
1225 PM MDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SALT LAKE AND
NORTHWESTERN UTAH COUNTIES UNTIL 100 PM MDT...
At 1225 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm over Bluffdale, or 10 miles southwest of Sandy...
moving east at 10 mph.
Wind gusts up to 50 mph will be possible.
Locations impacted include...
Lehi, Draper, Pleasant Grove, American Fork, Eagle Mountain, Lindon,
Alpine, Bluffdale, Vineyard, Camp Williams, Utah Lake, Saratoga
Springs, Highland and Cedar Hills.
This includes Interstate 15 between mile markers 275 and 289.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
&&
LAT...LON 4038 11203 4050 11198 4049 11171 4029 11177
TIME...MOT...LOC 1825Z 283DEG 10KT 4044 11197
Webber
Thunderstorm Wind, Wasatch
- When
- June 19, 1:00 PM MST
- Where
- Wasatch County, 5.21 mi SW of Charleston
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.410, -111.530
A peak wind gust of 65 mph was recorded by the U.S. Highway 189 at Deer Creek Dam sensor.
Thunderstorm Wind, Sevier
- When
- June 19, 1:20 PM MST
- Where
- Sevier County, 21.08 mi E of Burrville
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.580, -111.480
A peak wind gust of 58 mph was recorded by the state Route 72 at Hogan Pass sensor.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Alabama, June 19 to 20, 20213 deaths · $3.4 million · 4 events
- Tornadoes and Tropical Storm in Alabama, June 19, 202121 injured · $3.2 million · EF2 · 18 events
- Damaging Winds in Indiana, June 19, 20211 death · 1 injured · 65 kt wind · 2 events
- Flash Flood and Heavy Rain in Alabama, June 19 to 20, 20211 death · 7 events
- Rip Current in Puerto Rico, June 19, 20211 death · 1 event
- Rip Current in Wisconsin, June 19, 20211 death · 1 event
- Rip Current in Wisconsin, June 19, 20211 death · 1 event
- Damaging Winds in Kansas, June 19, 2021$283,000 · 87 kt wind · 37 events
- Damaging Winds in Colorado, June 19, 2021$1.0 million · 87 kt wind · 8 events
- Damaging Winds in Nebraska, June 19, 2021$125,000 · 61 kt wind · 3 events
- Damaging Winds in Kansas, June 19, 2021$49,000 · 61 kt wind · 10 events
- Flash Flooding and Damaging Wind in Mississippi, June 19 to 24, 2021$68,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 968186, 968187.